Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Packerfan785

The side effects that worry me

Recommended Posts

1) Permanent hair loss

2) Permanent tane burn/glow

3) Worsen existing scarring

4) Inability to workout/less ability to gain muscle

Are any of these true? If so how often do they occur?

Share this post


Link to post
Share on other sites

I am on day 5 of Accutane but for the hair loss, I am taking a ton of biotin so hopefully that helps! For the joints/workouts, I take a joint supplement to help. I haven't noticed anything yet! I do not know about the others but I will be sure to let you know.

Share this post


Link to post
Share on other sites

I'm just about to finish my 5th month of accutane:

1. + 2.) can't comment too much but haven't found them to be a problem during my course (tho I get slightly red from being dry before I apply moisturizer)

3.) scarring hasn't worsened

4.) Just finished my first season of college football and was taking accutane while I worked out/had practice 6 times a week.. wasn't a problem. Can take fish oils if you worry about/experience joint pain as they're very good at combating these aches

Share this post


Link to post
Share on other sites
1) Permanent hair loss

2) Permanent tane burn/glow

3) Worsen existing scarring

4) Inability to workout/less ability to gain muscle

Are any of these true? If so how often do they occur?

Everybody is different, and unfortunately there aren't reliable numbers out there for what % of accutane patients experience each side effect. Also, some side effects disappear after a person's course and others may be permanent.

I would ask your derm what side effects their patients have reported. For example, my derm has treated hundreds of patients with accutane. He told me that none reported hair loss, but almost all of them reported temporary joint pain that ended after their course. Sure enough, hair loss was not an issue for me and the joint/back pain I experienced on accutane was gone after about 2 weeks.

Lastly, and this is just my personal experience, I did not experience significant scarring or facial redness. My face gets pretty red when I am exercising or after a hot shower, but that's it.

Good luck!

Share this post


Link to post
Share on other sites

1) Permanent hair loss

I have heard of rare cases where the hair loss is permanent. I lost a lot of hair on my first course of Accutane. It grew back within a few years. It wasn't enough to scare me off going on Accutane a second time.

2) Permanent tane burn/glow

The sunburnt look goes away within days after stopping.

3) Worsen existing scarring

It makes scarring look worse while your on Accutane and Accutane does prolong the healing process. It doesn't stop red marks from healing though. Mine were all gone by the time I stopped Accutane.

4) Inability to workout/less ability to gain muscle

I never worked out on it but I did find I overall feel a lot more weak. I can't carry as much as I used to. It's not premanent though.

Share this post


Link to post
Share on other sites

They are some of the rare side effects of accutane. Like any medication that you could take for any purpose there are common and rare side effects. It might be that a very small handful of people have ever experienced these, but it's enought to warrent a warning on the packaging!

I was on a very high dosage of accutane for just under a year in total a few years ago and the worst effects that I can attribute to it was the usual flaky skin, soreness etc. Nothing that didn't go away once I was off it.

Share this post


Link to post
Share on other sites

1) Never really noticed any noticeable hairloss

2) Had a slight glow but went away about a month or so after stopping medication

3) My scars did seem to be more apparent when on accutane and also developed much easier

4) I lift weights about 5x a week and do other sports during the week and never had much of a problem. Just make sure to get plenty of sleep and drink lots of water

Share this post


Link to post
Share on other sites
1) Never really noticed any noticeable hairloss

2) Had a slight glow but went away about a month or so after stopping medication

3) My scars did seem to be more apparent when on accutane and also developed much easier

4) I lift weights about 5x a week and do other sports during the week and never had much of a problem. Just make sure to get plenty of sleep and drink lots of water

just read jags post and want to reiterate on of his points: drink lots of water!

Edited by halifax

Share this post


Link to post
Share on other sites

Never got any of those side effects but got others that have had long-term effects (namely constantly dry eyes and nasal passages). While on the meds I had severely chapped lips and my vision got blurry and I had floaties in my line of sight when they upped my dosage just once. They had to keep me on the lowest dosage for the entire time. It's strong stuff. I'd avoid it if at all possible.

Two good things that came out of it: I felt like I had fought the good fight (I went to the end of the treatment spectrum and felt like I had done all I could) and my breakouts seem to heal faster than they did prior to taking Accutane - could be a positive long-term side effect.

Share this post


Link to post
Share on other sites

It's good to know the side effects but don't be worried about them.. Just keep your mind clear from them and stay positive. Most side effects are not permanent.. permanent just means indefinitely, so you could get your hair back in 16 months, 2 years or even later and possibly but unlikely never. Temporary is within the time you stopped taking the drug. Out of all the things you listed, the only changes I experienced out of that list was the hair loss and it did return for me but I did quit very early. Your experience on accutane will most likely be different.. Everything is a risk, if you really want to try it then go for it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×